Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 21, 2025, 3:01 PM PDT for Elko County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2025, 3:01 PM PDT (22:01 UTC)
- Expired
- Sep 21, 2025, 7:01 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 77 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WGUS55 KLKN 212201
FFWLKN
NVC007-220215-
/O.NEW.KLKN.FF.W.0003.250921T2201Z-250922T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
301 PM PDT Sun Sep 21 2025
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
West Central Elko County in northeastern Nevada...
* Until 715 PM PDT.
* At 301 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Elko County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4141 11667 4147 11643 4140 11637 4133 11665
FLASH FLOOD...RADAR INDICATED
$$
JB1 follow-up statement
940 WGUS75 KLKN 220201 FFSLKN Flash Flood Statement National Weather Service Elko NV 701 PM PDT Sun Sep 21 2025 NVC007-220211- /O.CAN.KLKN.FF.W.0003.000000T0000Z-250922T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Elko NV- 701 PM PDT Sun Sep 21 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL ELKO COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 4141 11667 4147 11643 4140 11637 4133 11665 $$ 98
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 1:19 PM PDT, 1 hour 42 minutes earlier. Its key messages:
- Updated at 1139 AM PDT Sun Sep 21 2025 * Showers and thunderstorms through Sunday evening with some storms possibly severe. * Quiet weather through Wednesday. * Frost over eastern NV Tuesday morning as lows dip well into the 30s. * Precipitation chances increase late in the week.
Area forecast discussion, Sep 21, 1:19 PM PDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Elko NV 119 PM PDT Sun Sep 21 2025 .KEY MESSAGES... Updated at 1139 AM PDT Sun Sep 21 2025 * Showers and thunderstorms through Sunday evening with some storms possibly severe. * Quiet weather through Wednesday. * Frost over eastern NV Tuesday morning as lows dip well into the 30s. * Precipitation chances increase late in the week. && .DISCUSSION... (This afternoon through next Sunday) WEATHER PATTERN OVERVIEW: Showers and thunderstorms will continue through early evening hours on Sunday as an upper level trough drags its axis through the region by early Monday morning. Cooler temperatures and sufficient forcing are producing efficient hail making convection. Strong and severe criteria storms are possible through the evening across the area. Northerly flow over the region Monday through Wednesday AM in the eastern flank of a ridge will help dry the region out but also create frost for portions of central, east-central, and northeastern NV as overnight lows will dip into the mid 30s in those locations. As the ridge pushes east mid week background flow over the area will shift to southerly in its western flank. Meanwhile another low pressure system to the southwest will also migrate east and provide some moisture and forcing over central NV to increase precipitation chances mainly south of I-80. Beginning Thursday evening PW values over Nye, southern Lander & Eureka, and White Pine Counties will increase. CAPE values of near 200-300 J/kg collocated with LI's of -2 will initiate convective development. Frontogenesis associated with the system just to the south will also aid in convective efficiency over central NV. A similar setup with better moisture on Friday which looks to be the wettest day associated with this latest system as 0.1-0.2 rainfall accumulations are forecast for portions of eastern Nye and White Pine counties. Precipitation continues through Saturday though moisture values begin to ebb with a dry day and northerly flow forecast for next Sunday. FORECAST CONFIDENCE & DEVIATIONS: Hourly grids were altered for Sunday evening as NBM cleared convection out of the area ridiculously too soon. Pops grids were blended using RAP/GFS/Euro to create a more accurate Wx grid depiction. Model diagnostics used current and previous 12-hr observations to verify accuracy of models used. && .AVIATION... Look for ISOLD/SCT -SHRA and ISOLD -TSRA continuing across the area this evening. Confidence is not high enough to warrant anything more than VCTS at terminals at KEKO-KENV-KELY- KTPH. Clouds will scatter out this evening with SKC at all sites Monday. Winds will be breezy this afternoon with gusts to 20KT. && .FIRE WEATHER... Showers and thunderstorms were continue over all fire weather zones through evening hours on Sunday. CWR values suggest more wet than dry activity for all fire weather zones. The focus of precipitation will shift more so to fire weather zones 469, 470, 425, and 427 by early evening tonight. Northerly flow into Monday morning will help keep the area dry though mid week. Slightly stronger sustained winds (10-15 mph) over northern fire zones 438, 469, and 470 will be collocated with RH values well above fire weather criteria on Monday. && .LKN Watches/Warnings/Advisories... None. && DISCUSSION...99 AVIATION...86 FIRE WEATHER...99
In the hours before
Special weather statement, Sep 21, 2:14 PM PDT, 47 minutes before
Special Weather Statement National Weather Service Elko NV 214 PM PDT Sun Sep 21 2025 NVZ036-212145- Northern Lander County and Northern Eureka County NV- 214 PM PDT Sun Sep 21 2025 ...A STRONG THUNDERSTORM WILL IMPACT EASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES THROUGH 245 PM PDT... At 214 PM PDT, Doppler radar was tracking a strong thunderstorm near Argenta, moving northeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Dunphy and Mule Canyon Reclamation Project. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4056 11667 4072 11678 4085 11655 4065 11638 TIME...MOT...LOC 2114Z 242DEG 15KT 4068 11664 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 94
Special weather statement, Sep 21, 2:17 PM PDT, 44 minutes before
Special Weather Statement National Weather Service Elko NV 217 PM PDT Sun Sep 21 2025 NVZ031-212145- Northern Elko County NV- 217 PM PDT Sun Sep 21 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELKO COUNTY THROUGH 245 PM PDT... At 217 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Tuscarora, moving east at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Chicken Creek Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4131 11658 4142 11663 4163 11617 4138 11604 TIME...MOT...LOC 2117Z 249DEG 15KT 4143 11639 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH JB
Special weather statement, Sep 21, 2:23 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service Elko NV
223 PM PDT Sun Sep 21 2025
NVZ033-039-212200-
Southeastern Elko County NV-South Central Elko County NV-
223 PM PDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELKO COUNTY THROUGH
300 PM PDT...
At 223 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of West Wendover, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4058 11442 4067 11446 4084 11427 4052 11411
TIME...MOT...LOC 2123Z 252DEG 14KT 4065 11435
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
86Special weather statement, Sep 21, 2:23 PM PDT, 38 minutes before
Special Weather Statement National Weather Service Elko NV 223 PM PDT Sun Sep 21 2025 NVZ031-212200- Northern Elko County NV- 223 PM PDT Sun Sep 21 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELKO COUNTY THROUGH 300 PM PDT... At 223 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Contact, moving northeast at 25 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of northeastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4161 11464 4174 11476 4199 11441 4178 11418 TIME...MOT...LOC 2123Z 229DEG 20KT 4172 11457 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH JB
Special weather statement, Sep 21, 2:45 PM PDT, 16 minutes before
Special Weather Statement National Weather Service Elko NV 245 PM PDT Sun Sep 21 2025 NVZ031-212215- Northern Elko County NV- 245 PM PDT Sun Sep 21 2025 ...A STRONG THUNDERSTORM WILL IMPACT EASTERN ELKO COUNTY THROUGH 315 PM PDT... At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles southeast of Contact, moving northeast at 10 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of eastern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4152 11444 4165 11451 4180 11423 4152 11414 TIME...MOT...LOC 2144Z 243DEG 10KT 4160 11437 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH JB
Special weather statement, Sep 21, 2:55 PM PDT, 6 minutes before
Special Weather Statement
National Weather Service Elko NV
255 PM PDT Sun Sep 21 2025
NVZ036-212230-
Northern Lander County and Northern Eureka County NV-
255 PM PDT Sun Sep 21 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL LANDER AND WEST
CENTRAL EUREKA COUNTIES THROUGH 330 PM PDT...
At 255 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms near Crescent Valley, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall along with gusty winds could knock down tree
limbs and blow around unsecured objects. Minor hail damage
to vegetation is possible.
This storm will remain over mainly rural areas of east central Lander
and west central Eureka Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4027 11650 4035 11663 4057 11640 4041 11619
TIME...MOT...LOC 2155Z 226DEG 12KT 4040 11646
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
98The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:21 PM PDT | Special Weather Statement | LKN | 24 min | |
| Sep 20, 5:47 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Sep 20, 6:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 20, 6:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Sep 20, 6:46 PM PDT | Special Weather Statement | LKN | Humboldt | 29 min |
| Sep 20, 6:54 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 36 min |
| Sep 20, 7:42 PM PDT | Special Weather Statement | LKN | Humboldt | 33 min |
| Sep 20, 8:47 PM PDT | Special Weather Statement | LKN | Humboldt | 28 min |
| Sep 21, 12:02 AM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 4 hr |
| Sep 21, 11:35 AM PDT | Special Weather Statement | LKN | 25 min | |
| Sep 21, 11:36 AM PDT | Special Weather Statement | LKN | Elko | 24 min |
| Sep 21, 11:46 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 17 min |
| Sep 21, 11:47 AM PDT | Special Weather Statement | LKN | Eureka | 28 min |
| Sep 21, 11:52 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 23 min |
| Sep 21, 12:04 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Sep 21, 12:15 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 21, 12:17 PM PDT | Special Weather Statement | LKN | Eureka | 28 min |
| Sep 21, 12:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 21, 12:22 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 21, 12:29 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 21, 12:38 PM PDT | Areal Flood Advisory | LKN | Elko | 6 hr |
| Sep 21, 12:42 PM PDT | Special Weather Statement | LKN | 33 min | |
| Sep 21, 12:52 PM PDT | Special Weather Statement | LKN | 23 min | |
| Sep 21, 1:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 21, 1:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 21, 1:50 PM PDT | Special Weather Statement | LKN | Elko | 25 min |
| Sep 21, 2:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 21, 2:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Sep 21, 2:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 21, 2:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 21, 2:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 21, 2:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 21, 2:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 21, 2:55 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Sep 21, 3:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| Sep 21, 3:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 21, 3:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 21, 3:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 30 min |
| Sep 21, 3:25 PM PDT | Special Weather Statement | LKN | 35 min | |
| Sep 21, 3:25 PM PDT | Special Weather Statement | LKN | 35 min | |
| Sep 21, 3:32 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 21, 3:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 21, 3:37 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Sep 21, 3:40 PM PDT | Special Weather Statement | LKN | Elko | 35 min |
| Sep 21, 3:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 21, 4:11 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Sep 21, 4:14 PM PDT | Special Weather Statement | LKN | Eureka | 31 min |
| Sep 21, 4:20 PM PDT | Special Weather Statement | LKN | Lander | 25 min |
| Sep 21, 4:38 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Sep 21, 4:46 PM PDT | Special Weather Statement | LKN | Lander | 29 min |
| Sep 21, 4:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 21, 4:59 PM PDT | Special Weather Statement | LKN | Eureka | 31 min |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.